Factorization of motion polynomials. (English) Zbl 1411.16043

Summary: In this paper, we consider the factorizations of monic, bounded motion polynomials. We prove existence of factorizations, possibly after multiplication with a real polynomial \(Q\), and provide an algorithm for computing \(Q\) and corresponding factorizations. The algorithm gives a much lower bound on the degree of the polynomial factor than the mere existence theorem.


16Z05 Computational aspects of associative rings (general theory)
68W30 Symbolic computation and algebraic computation
Full Text: DOI arXiv


[1] Cheng, C. C.-A.; Sakkalis, T., On new types of rational rotation-minimizing frame space curves, J. Symb. Comput., 74, 400-407, (2016) · Zbl 1332.53016
[2] Farouki, R. T.; Gentili, G.; Giannelli, C.; Sestini, A.; Stoppato, C., Solution of a quadratic quaternion equation with mixed coefficients, J. Symb. Comput., 74, 140-151, (2016) · Zbl 1329.15039
[3] Farouki, R. T.; Giannelli, C.; Manni, C.; Sestini, A., Identification of spatial PH quintic Hermite interpolants with near-optimal shape measures, Comput. Aided Geom. Des., 25, 4-5, 274-297, (2008) · Zbl 1172.65307
[4] Gallet, M.; Koutschan, C.; Li, Z.; Regensburger, G.; Schicho, J.; Villamizar, N., Planar linkages following a prescribed motion, Math. Comput., 86, 303, 473-506, (2017) · Zbl 1404.70007
[5] Gordon, B.; Motzkin, T. S., On the zeros of polynomials over division rings, Trans. Am. Math. Soc., 116, 218-226, (1965) · Zbl 0141.03002
[6] Hegedüs, G.; Schicho, J.; Schröcker, H.-P., Factorization of rational curves in the study quadric and revolute linkages, Mech. Mach. Theory, 69, 1, 142-152, (2013)
[7] Huang, L.; So, W., Quadratic formulas for quaternions, Appl. Math. Lett., 15, 15, 533-540, (2002) · Zbl 1011.15010
[8] Jüttler, B., Über zwangläufige rationale Bewegungsvorgänge, Österr. Akad. Wiss. Math.-Nat. Kl. S.-B. II, 202, 1-10, 117-232, (1993) · Zbl 0806.53011
[9] Li, Z.; Schicho, J.; Schröcker, H.-P., 7R Darboux linkages by factorization of motion polynomials, (Chang, S.-H., Proceedings of the 14th IFToMM World Congress, (2015))
[10] Li, Z.; Schicho, J.; Schröcker, H.-P., The rational motion of minimal dual quaternion degree with prescribed trajectory, Comput. Aided Geom. Des., 41, 1-9, (2016) · Zbl 1417.53012
[11] Li, Z.; Schicho, J.; Schröcker, H.-P., Spatial straight line linkages by factorization of motion polynomials, J. Mech. Robot., 8, 2, (2016)
[12] Li, Z.; Schicho, J.; Schröcker, H.-P., Kempe’s universality theorem for rational space curves, Found. Comput. Math., (Feb. 2017)
[13] Pfurner, M.; Schröcker, H.-P.; Husty, M., Path planning in kinematic image space without the study condition, (Lenarčič, J.; Merlet, J.-P., Advances in Robot Kinematics 2016, (2018), Springer), 285-292
[14] Rad, T.-D.; Scharler, D. F.; Schröcker, H.-P., The kinematic image of RR, PR, and RP dyads, (2016), Submitted for publication
[15] Selig, J., Geometric Fundamentals of Robotics, Monographs in Computer Science, (2005), Springer · Zbl 1062.93002
[16] Selig, J. M.; Husty, M., Half-turns and line symmetric motions, Mech. Mach. Theory, 46, 2, 156-167, (2011) · Zbl 1335.70006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.